MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; INTRODUCER, CATHETER

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; INTRODUCER, CATHETER
Model Number 4251622-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.Note: this report is being filed as both a product problem and an adverse event due to the fact that the tip of the catheter may have remained in the patient.No intervention was done, and there was no serious injury to the patient reported, so this report has been classified only as a malfunction.
 
Event or Problem Description
As reported by user facility: the catheter completely detached from the hub was in the patient's vein.
 
Additional Manufacturer Narrative
Exemption number e2016018.(b)(4) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as (b)(4) internal report number (b)(4).One used sample was received for evaluation.The sample was visually inspected and it was observed that the catheter was torn off from the hub.This product is subjected to a 100% inspection by an in-line vision system that is calibrated and subjected to regular verifications to ensure it is functioning properly.The defect observed in the returned sample would have been detected and rejected by the in-line vision system.The most likely cause of the observed damage is that the sample was cut with a sharp object, such as scissors or a scalpel, during use.Review of the device history record performed for the reported lot number did not reveal any abnormalities or nonconformances of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.Based on the results of the investigation, no conclusions can be made regarding the cause of the reported event.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
INTROCAN SAFETY®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key8503501
Report Number9610825-2019-00104
Device Sequence Number19198790
Product Code DYB
UDI-Device Identifier04046964826023
UDI-Public(01)04046964826023
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
Report Date (Section F) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number4251622-02
Device Catalogue Number4251622-02
Device Lot Number17H11G8239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/27/2019
Device Age19 MO
Event Location Hospital
Date Report to Manufacturer05/07/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA05/07/2019